Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

79yrs old. History of Thyroid removed. Taking low dose RX. Had seizures and tiredness. Time to become normal?

I am 79 yo female, thyroid surgically removed at age 16. January this year my RX was increased from 125 mcg to 150 mcg however the mail in pharmacy filled the RX incorrectly and I was taking 50mcg for over four and a half months. Had three seizures and about that time the incorrect dosage was discovered. My TSG was 8.94 T3 2.51 T4 1.37. My GP increased dose to 125mcg in late April and new blood work ordered this week. I have not had any more seizures since the increase and mental fog has cleared considerably and peripheral edema decreased however I continue to have no energy, tired and sleepy all the time, cold then hot when no one else is and skin still dry, nails brittle and just still feel generally punk. How long can I expect before levels may return to normal range and energy levels increase. I am still steadily gaining weight also.
Asked On : Fri, 31 Aug 2012
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Good day.
Sad to hear that you had to go on a low dose of thyroxine by mistake.
However you mentioned that TSH was 8 while on 50 mcg Thyroxine. ( if the blood results are correct).
To be frank, it is difficult to conclude that that alone was the reason for seizure. What was your sodium level when you had a seizure? And did they check a sugar level at the time of seizure.
Usually it takes 6-8 weeks for TSH levels to come back to normal after proper dosing and by that time, you should also start to feel better.
Answered: Sun, 1 Jun 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor